Alert archive / Tennessee / Special Weather Statements in 2018
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jul 5, 2018, 6:21 PM CDT for Maury County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 5, 2018, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
County Maury County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
161 WWUS84 KOHX 052321 SPSOHX Special Weather Statement National Weather Service Nashville TN 621 PM CDT THU JUL 5 2018 TNZ057-059-060-052345- Hickman TN-Williamson TN-Maury TN- 621 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAURY...SOUTHWESTERN WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 645 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Spring Hill, or 11 miles north of Columbia, moving southwest at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Columbia, Spring Hill, Santa Fe and Williamsport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3588 8708 3578 8694 3556 8709 3572 8741 TIME...MOT...LOC 2321Z 051DEG 20KT 3579 8706 $$ Barnwell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:37 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 3:37 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Nashville TN 337 PM CDT Thu Jul 5 2018 .DISCUSSION... Heat advisory continues until 8 pm. Current heat index values are in the 100 to 105 degree range across the area. Two areas of convection ongoing this afternoon. Across far southern middle TN, pva is feeding westward across that area. Then, we are picking up some speed convergence to our north. Both areas of convection are moving toward the west and southwest as mid/upper level ridging stretches w-e and is centered to our northwest. Look for generally 30 pops for tonight but I may make an upward tweak at transmission time given the upcoming latest radar trends. Otw, deep moisture not indicated, nor do we see much upper divergence after 06z which would support more in the way of overnight activity. On Friday, convection should become more widespread as a frontal boundary reaches the area. Should see activity to our north and across northern middle TN in the morning prior to midday. Then, the activity will work southward by afternoon. We are not currently outlooked but I would not be surprised if a strong tstm or two occurs over the south. Cape values come up to fairly high values in the afternoon. Sfc heating will be key. Otw, shear values are very low. Convection chances will remain into early evening across the north. Further south, pops will linger a bit. It is July and it is fair to question just how far south the drier will reach. We do appear to pick up some 18z capping across the north on Saturday. Moisture however, will still be hanging on across southern areas. A slightly favorable cape to cap ratio will still exist south. Thus, small pops will remain down there. In fact, will keep low pops going across the far south through Sat nt. Across the north though, pops will be completely out of the forecast for Sat nt. For the near term temps, the oppressive humidity will remain through Friday afternoon. Temps at that time however, will cut back a good 5 degrees or so. Then, a brief improvement will begin. Upper 60s for lows Friday night. Saturdays highs will feature upper 80s with dewpoints in the upper 60s. This is very close to seasonal(perhaps a degree or two below) but it will feel great compared to the hideousness we have been plagued with recently. In the extended forecast, I hope you did not expected the relief to last, because its not going to. The upper high which transitioned westward across the rockies, will now build back to the east and will set up across the IL and IN area. Southeasterly fetch will bring the humidity right back in along with increasing temps. Low pops will be included every day but the upper high will be the major factor versus any tropical waves or impulses that attempt to undercut from the south and southeast. Temps will warm right back into the lower 90s. The heat will then reach its zenith for the 7 day forecast around mid week when the mid 90s return. If you are interested in additional bad news, the 6 to 10 day and the 8 to 14 day outlooks both indicate above normal temps. My advice, enjoy Saturday. && .AVIATION... 18Z TAF DISCUSSION. BNA/MQY/CKV/CSV...As surface temperatures heat up, a CU field is starting to develop across Middle Tennessee, with scattered convection expected later this afternoon and into the evening. So we'll handle this for now with VCTS/CB remarks in the TAF's. Look for some radiation fog mainly at CSV overnight, then an increased rain chance tomorrow as a cold front pushes southward across the region. && .PRELIMINARY POINT TEMPS/POPS... Nashville 77 88 67 87 71 / 40 70 30 10 10 Clarksville 75 88 66 86 69 / 40 60 20 0 0 Crossville 72 83 66 80 66 / 40 70 30 40 20 Columbia 74 88 68 88 70 / 40 60 30 20 10 Lawrenceburg 73 88 68 87 70 / 40 60 30 30 20 Waverly 74 87 66 86 69 / 30 70 30 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for Cheatham-Davidson- Dickson-Hickman-Houston-Humphreys-Macon-Montgomery-Perry- Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Williamson- Wilson. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, Jul 5, 5:00 AM CDT, 13 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu Jul 5 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-061000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect again today for the Nashville Metro area and locations to the west, including Clarksville, Dickson, Waverly, and Centerville. Heat index values will reach 105 to 110 in the advisory area. For most other locations in Middle Tennessee, heat index values are expected to range from 100 to 105. A couple of thunderstorms could become strong today, with gusty winds, heavy downpours, and frequent lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are likely Friday, and some of the thunderstorms could be strong with gusty winds and frequent lightning. Heavy downpours may cause some localized flash flooding. .SPOTTER INFORMATION STATEMENT... Storm spotters should report any severe weather or flooding to the National Weather Service in Nashville. 13
In the hours before
Special weather statement, Jul 5, 5:22 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
522 PM CDT THU JUL 5 2018
TNZ005-006-023-052300-
Stewart TN-Montgomery TN-Houston TN-
522 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART AND CENTRAL HOUSTON COUNTIES UNTIL 600 PM CDT...
At 522 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Fort Campbell North, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dover, Erin, Tennessee Ridge, Cumberland City, Indian Mound, Palmyra
and Woodlawn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8761 3648 8740 3620 8765 3623 8772
3624 8777 3645 8803
TIME...MOT...LOC 2222Z 049DEG 20KT 3650 8755
BarnwellLocal storm report, Jul 5, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 2 ENE CHAPMANSBORO 36.32N 87.11W
07/05/2018 CHEATHAM TN EMERGENCY MNGR
SEVEREL TREES DOWN OR SNAPPED AT THE TOPS ON SWEETHOME
ROAD, CHEATHAM DAM HIGHWAY, HAZLEWOOD ROAD, JUSTICE
ROAD, AND WINNWOOD ROAD. A FEW HOMES SUSTAINED VINYL
SIDING DAMAGE.
0254 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
07/05/2018 COFFEE TN SOCIAL MEDIA
FACEBOOK PICTURE OF A TREE DOWN ON LYNN STREET IN
TULLAHOMA. TIME ESTIMATED BASED ON RADAR.
0355 PM TSTM WND DMG PULASKI 35.20N 87.03W
07/05/2018 GILES TN EMERGENCY MNGR
REPORT OF TREES DOWN ON EAST JEFFERSON STREET.
0415 PM TSTM WND DMG 6 ESE LAWRENCEBURG 35.20N 87.24W
07/05/2018 LAWRENCE TN EMERGENCY MNGR
REPORTS OF A ROOF BLOWN OFF SHED AT WESTSIDE ROAD IN
EXTREME EASTERN LAWRENCE COUNTY.
0420 PM TSTM WND DMG 5 SE LAWRENCEBURG 35.20N 87.26W
07/05/2018 LAWRENCE TN EMERGENCY MNGR
REPORT OF A TREE DOWN BLOCKING DURHAM ROAD.
0430 PM TSTM WND DMG 4 S LAWRENCEBURG 35.19N 87.33W
07/05/2018 LAWRENCE TN EMERGENCY MNGR
REPORT OF TREE DOWN BLOCKING THE ROADWAY AT 116 DUNN
LEOMA ROAD
0434 PM TSTM WND DMG 1 SW LAWRENCEBURG 35.24N 87.35W
07/05/2018 LAWRENCE TN 911 CALL CENTER
REPORT OF TREE DOWN BLOCKING SKYLINE DRIVE IN
LAWRENCEBURG.
&&
EVENT NUMBER OHX1800263 OHX1800264 OHX1800265 OHX1800266 OHX1800268
OHX1800269 OHX1800267
SHAMBURGERSpecial weather statement, Jul 5, 5:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT THU JUL 5 2018
TNZ078>080-052330-
Van Buren TN-Grundy TN-Warren TN-
551 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...SOUTHERN
WARREN AND NORTHERN GRUNDY COUNTIES UNTIL 630 PM CDT...
At 551 PM CDT, Doppler radar was tracking a strong thunderstorm near
Irving College, or 9 miles southeast of McMinnville, moving
southwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Spencer, Altamont, Morrison, Beersheba Springs, Viola and Fall Creek
Falls State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3547 8589 3550 8588 3554 8588 3554 8590
3555 8591 3557 8595 3560 8595 3574 8549
3563 8536 3557 8542 3555 8546 3553 8561
3549 8554 3547 8554 3538 8589
TIME...MOT...LOC 2251Z 053DEG 12KT 3558 8567
ShamburgerLocal storm report, Jul 5, 6:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
615 PM CDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG CUMBERLAND CITY 36.38N 87.64W
07/05/2018 STEWART TN TRAINED SPOTTER
REPORT OF MULTIPLE TREES DOWN IN CUMBERLAND CITY WITH
ONE TREE FALLING ON A HOME.
&&
EVENT NUMBER OHX1800270
MACDONALDLocal storm report, Jul 5, 6:19 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT THU JUL 05 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 9 WSW PARK LANE 36.50N 87.53W
07/05/2018 MONTGOMERY TN AMATEUR RADIO
REPORT OF TREES AND TREE LIMBS DOWN ABOUT 3 MILES SOUTH
OF FORT CAMPBELL. ONE TREE FELL ONTO A TRUCK IN THE
SPRING CREEK SUBDIVISION.
&&
EVENT NUMBER OHX1800271
MACDONALDSpecial weather statement, Jul 5, 6:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 621 PM CDT THU JUL 5 2018 TNZ057-059-060-052345- Hickman TN-Williamson TN-Maury TN- 621 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MAURY...SOUTHWESTERN WILLIAMSON AND SOUTHEASTERN HICKMAN COUNTIES UNTIL 645 PM CDT... At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Spring Hill, or 11 miles north of Columbia, moving southwest at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Columbia, Spring Hill, Santa Fe and Williamsport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3588 8708 3578 8694 3556 8709 3572 8741 TIME...MOT...LOC 2321Z 051DEG 20KT 3579 8706 Barnwell
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:33 PM CDT | Special Weather Statement | OHX | Lawrence | 42 min |
| Jul 4, 8:03 PM CDT | Special Weather Statement | OHX | Wayne | 42 min |
| Jul 4, 8:43 PM CDT | Special Weather Statement | OHX | Wayne | 32 min |
| Jul 5, 1:39 AM CDT | Special Weather Statement | OHX | Cheatham | 36 min |
| Jul 5, 2:12 AM CDT | Special Weather Statement | OHX | Montgomery | 33 min |
| Jul 5, 3:14 AM CDT | Heat Advisory | OHX | Cheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 11 more | 17 hr |
| Jul 5, 3:44 PM CDT | Special Weather Statement | OHX | Giles | 31 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
| Jul 5, 4:07 PM CDT | Special Weather Statement | OHX | Montgomery | 53 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 48 min |
| Jul 5, 4:59 PM CDT | Special Weather Statement | OHX | Montgomery | 31 min |
| Jul 5, 5:04 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 41 min |
| Jul 5, 5:09 PM CDT | Special Weather Statement | OHX | Wayne | 51 min |
| Jul 5, 5:22 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 38 min |
| Jul 5, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 24 min |
| Jul 5, 5:51 PM CDT | Special Weather Statement | OHX | Van Buren | 39 min |
| Jul 5, 5:58 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Warren | 32 min |
| Jul 5, 6:13 PM CDT | Areal Flood Advisory | OHX | Grundy, Van Buren, Warren | 2 hr |
| Jul 5, 6:33 PM CDT | Special Weather Statement | OHX | Stewart | 27 min |
| Jul 5, 6:35 PM CDT | Special Weather Statement | OHX | Van Buren, Warren | 40 min |
| Jul 5, 6:45 PM CDT | Special Weather Statement | OHX | Maury | 45 min |
| Jul 5, 6:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
Nearby
Special Weather Statements in Tennessee, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.